MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM512.6
Medical Device Problem Codes Off-Label Use (1494); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm vticm512.6 implantable collamer lens of -9.0/1.0/095 (sphere/cylinder/axis) was implanted into the patient's left eye (os) on (b)(6) 2022.On (b)(6)2022, the lens was exchanged for a shorter length lens due to excessive vault.The problem was not resolved.Reportedly, "icl os was to be exchanged for a smaller lens, however after explantation of original lens, new lens was unable to be implanted due to floppy iris and possible zonular insufficiency." cause of the event is unknown.
 
Additional Manufacturer Narrative
Corrected data: b5: the reporter indicated that a 12.6mm vticm512.6 implantable collamer lens of -9.0/1.0/095 (sphere/cylinder/axis) was implanted into the patient's left eye (os) on (b)(6) 2022.On (b)(6) 2022 the lens was explanted due to excessive vault.The problem was resolved.Reportedly, "icl os was to be exchanged for a smaller lens, however after explantation of original lens, new lens was unable to be implanted due to floppy iris and possible zonular insufficiency." h6: 1494-off label: age<21 years old at the time of implantation.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
8002927902
MDR Report Key16330097
Report Number2023826-2023-00397
Device Sequence Number12340948
Product Code QCB
UDI-Device Identifier00841542114820
UDI-Public00841542114820
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberVTICM512.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer04/13/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale